Something’s not right
21-10-2019 10:01 PM
Mods please move this if it's in the wrong spot, couldn't work out where to put it.....
My husband (well we are separated now but I'm still his main support) has schitzoaffective disorder. He swings from bipolar to extreme psychotic phases. I've managed to keep him on meds so he is kinda stable at the moment BUT due to the illness and the heavy medication he can't function like a normal person does. He was on a Centrelink payment (Newstart) but couldn't function enough to complete the course they shoved him into so he just gave up and now has no access to money or income.
Atm I'm helping to feed him and he lives with his parents but we can't all continue the monetary support...... Is there any person or organisation who Will help?
Centrelink refuses to help. They asses him and say he can work 15+ hours a week and because there are no jobs in our area, let alone jobs that will accommodate his illness or reduced hours he is put into courses an he simply can't function enough to even do them to pass.
Its causing so much stress on everyone and I'm just watching him spiral down further and further.
He doesn't have Constant psychiatrist or anyone he can even cope dealing with that can help explain his prognosis or even write one...... and the times he has seen drs they just don't understand the impact his illness has on his life. They just throw him meds and say he should be fine now.
Is this it? Is his life going to be nothing? No money, no life, nothing?
Any help would be
21-10-2019 10:04 PM
22-10-2019 08:46 AM
@Lost1 Hi Lost1 sorry to hear that you are all going through this form of hell that is mi and Centrelink. Yes I agree you with Newstart is definitely not the right place for him to be. Is there anyway he can be assessed by a good psychiatrist for a disability support allowance? It sounds like this would be the way to go to get him some decent income.
Start with your gp for the initial assessment. Your gp should refer him onto a psychiatrist who should get the ball rolling for him. It is a terrible thing and unfortunately happens too often. Let me know how you go. Best wishes. peax
24-10-2019 12:33 PM